Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 140, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 13, 2017, 9:43 PM CDT for Johnson County, Kansas. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 9:43 PM CDT (02:43 UTC)
- Expired
- Jul 14, 2017, 11:59 PM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, KS
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tomahawk Creek at Roe Avenue (TCRK1). The gauge peaked at 13.81 ft at Jul 13, 2017, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
609
WGUS43 KEAX 140243
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT Thu Jul 13 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-150243-
/O.NEW.KEAX.FL.W.0139.170714T0348Z-170715T0450Z/
/OPDK1.1.ER.170714T0348Z.170714T0400Z.170714T0450Z.NO/
943 PM CDT Thu Jul 13 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Indian Creek at Overland Park.
* until Friday evening.
* At 9:15 PM Thursday the stage was 11.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 14.5 feet by tonight. The river will fall below flood stage
by tonight.
* At 14.3 feet...Flood waters threaten basements along lowell and
antioch road.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 11.3 Thu 09 PM 14.5 tonight
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
KSC091-150242-
/O.NEW.KEAX.FL.W.0140.170714T0243Z-170715T0459Z/
/TCRK1.1.ER.170714T0232Z.170714T0400Z.170714T0459Z.UU/
943 PM CDT Thu Jul 13 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tomahawk Creek at Roe Avenue.
* until Friday evening.
* At 9:31 PM Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 14.1 feet by tonight. The river will fall below flood stage
by tonight.
* At 13.0 feet...Water approaches the northbound lane of Tomahawk
Creek Parkway.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 13.0 Thu 10 PM 14.1 tonight
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$1 follow-up statement
619
WGUS83 KEAX 141155
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
655 AM CDT Fri Jul 14 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-141225-
/O.CAN.KEAX.FL.W.0139.000000T0000Z-170715T0450Z/
/OPDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
655 AM CDT Fri Jul 14 2017
The Flood Warning is cancelled for
The Indian Creek at Overland Park.
* At 6:15 AM Friday the stage was 6.6 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 6.6 Fri 06 AM 6.3 this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
KSC091-MOC095-141225-
/O.CAN.KEAX.FL.W.0141.000000T0000Z-170715T0820Z/
/ICLK1.1.ER.170714T0336Z.170714T0430Z.170714T0547Z.UU/
655 AM CDT Fri Jul 14 2017
The Flood Warning is cancelled for
The Indian Creek at Stateline Rd Leawood.
* At 6:30 AM Friday the stage was 11.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 12:47 AM Friday.
* Forecast...The river will continue to fall.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd 20 11.9 Fri 06 AM 11.4 this morning
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$
KSC091-141225-
/O.CAN.KEAX.FL.W.0140.000000T0000Z-170715T0459Z/
/TCRK1.1.ER.170714T0231Z.170714T0332Z.170714T0417Z.UU/
655 AM CDT Fri Jul 14 2017
The Flood Warning is cancelled for
The Tomahawk Creek at Roe Avenue.
* At 6:15 AM Friday the stage was 3.4 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 11:17 PM Thursday.
* Forecast...The river will continue to fall.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 3.4 Fri 06 AM 2.4 this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 6:28 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 6:28 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 628 PM CDT Thu Jul 13 2017 .Discussion... Issued at 316 PM CDT THU JUL 13 2017 Cold front has made it just south of a St. Joseph to Kirksville line this afternoon with a secondary outflow boundary situated very close to I-70. This latter boundary will likely serve as a focus for thunderstorm development over the next few hours, as evidenced by the agitated cumulus field quickly filling in along this corridor, but will first have to overcome a temperature inversion at 800 hPa. Most indications are that temperatures at this level will cool enough to allow convective initiation by 4 or 5 PM and allow rapid thunderstorm development close to or just north of the I-70 corridor. Shear is weak but strong instability could allow storms to quickly become strong with isolated large hail and a few bowing structures with damaging downburst winds before quickly becoming outflow dominated and transitioning to more of a heavy rain threat after a couple of hours. Precipitable water values are high and will support spotty rainfall amounts as high as 2 or 3 inches especially across areas from KC toward Sedalia this evening, although storms should begin to accelerate southward after sunset and cut back on the potential for very heavy rain. In addition, the lack of a focused low- level jet feeding into the cold front should prevent a widespread heavy rain and flooding situation like what occurred further north last night. Some storms could linger across southern parts of the forecast area Friday morning although most models are now bringing clearing conditions to most of the region by mid morning. Much more comfortable conditions will build in for Friday with highs in the lower and middle 80s. Saturday will see a slight warm up but still with lower humidity values to keep things relatively comfortable compared to the past week. The "cooler" temperatures for the end of the week will be short- lived as a deep upper ridge will build back in from the west by the beginning of next week. This will bring a return to hot and humid conditions for much of next week with highs at least in the lower or middle 90s and humidity creeping back up into uncomfortable, maybe even hazardous levels. && .Aviation...(For the 00Z TAFS through 00Z Friday Evening) Issued at 627 PM CDT THU JUL 13 2017 Surface boundary is sliding south of the KC area currently with storms struggling to maintain themselves north of the boundary. Given this, feel that only KIXD has a high enough chance for storms to mention as a TSRA group. KMKC and KMCI may see more of a stratiform rain with perhaps embedded thunder. There may be additional showers and storms develop along the elevated boundary later in the evening as it pushes south as well. But confidence isn't high regarding that as instability drops significantly north of the surface boundary. For tomorrow, VFR conditions are expected with light easterly winds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Hawblitzel Aviation...CDB
Hazardous weather outlook, Jul 13, 4:41 AM CDT, 17 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 441 AM CDT Thu Jul 13 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 441 AM CDT Thu Jul 13 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight 3 to 7 inches of rain has fallen across a large portion of north central Missouri overnight leading to road closures as well flooding along area rivers, creeks, and streams. Hot conditions will continue today along and south of Highway 50 where temperatures will reach the low to mid 90s with heat index values in the 100 to 105 range. Strong to isolated severe storms will be possible this evening into tonight. These storms again will be efficient rain makers and may cause localized flash flooding. Damaging downburst winds will be the main severe threat. Small hail and frequent lightning will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 13, 6:10 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
610 PM CDT THU JUL 13 2017
MOZ044-132345-
Johnson MO-
610 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Jack, or 9 miles north of Holden, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Johnson County.
LAT...LON 3882 9412 3888 9412 3891 9411 3892 9411
3892 9405 3890 9396 3878 9404
TIME...MOT...LOC 2310Z 290DEG 12KT 3885 9405
WelshSpecial weather statement, Jul 13, 6:40 PM CDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 640 PM CDT THU JUL 13 2017 MOZ043-044-140015- Cass MO-Johnson MO- 640 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS AND WEST CENTRAL JOHNSON COUNTIES UNTIL 715 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm over East Lynne, or 7 miles southeast of Pleasant Hill, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrisonville, East Lynne and Gunn City. LAT...LON 3868 9435 3879 9424 3869 9404 3857 9419 TIME...MOT...LOC 2340Z 305DEG 7KT 3869 9421 Grana
Special weather statement, Jul 13, 7:20 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
720 PM CDT THU JUL 13 2017
KSZ057-105-140045-
Johnson KS-Miami KS-
720 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND SOUTHERN
JOHNSON COUNTIES UNTIL 745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Overland Park, Olathe, Leawood, Gardner, Spring Hill, Louisburg,
Hillsdale, Bucyrus, Chiles, Clare, Stillwell, Stanley and Wagstaff.
This includes Interstate 35 in Kansas between mile markers 204 and
215.
LAT...LON 3867 9500 3885 9497 3886 9461 3880 9461
3855 9467
TIME...MOT...LOC 0020Z 280DEG 28KT 3873 9481
WelshSpecial weather statement, Jul 13, 7:45 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
745 PM CDT THU JUL 13 2017
KSZ057-MOZ043-140115-
Miami KS-Cass MO-
745 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND WESTERN
CASS COUNTIES UNTIL 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cleveland, or near Louisburg, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Raymore, Peculiar, Louisburg, Cleveland, Freeman, Lake Annette and
West Line.
LAT...LON 3855 9469 3874 9464 3874 9461 3880 9461
3876 9436 3848 9443 3847 9447
TIME...MOT...LOC 0044Z 279DEG 21KT 3864 9459
WelshSpecial weather statement, Jul 13, 8:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 841 PM CDT THU JUL 13 2017 KSZ105-MOZ037-043-140215- Johnson KS-Cass MO-Jackson MO- 841 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON... NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 915 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near Belton, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kansas City, Overland Park, Olathe, Lee's Summit, Lenexa, Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore and Stanley. This includes the following highways... Interstate 35 in Kansas near mile marker 222. Interstate 470 between mile markers 0 and 4. Interstate 435 near mile marker 0, and between mile markers 65 and 83. LAT...LON 3877 9471 3894 9475 3903 9450 3879 9441 TIME...MOT...LOC 0141Z 255DEG 13KT 3884 9465 Welsh
Special weather statement, Jul 13, 9:41 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 941 PM CDT THU JUL 13 2017 KSZ104-MOZ028-029-037-140300- Wyandotte KS-Platte MO-Jackson MO-Clay MO- 941 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WYANDOTTE... SOUTHWESTERN CLAY...SOUTHEASTERN PLATTE AND NORTHWESTERN JACKSON COUNTIES UNTIL 1000 PM CDT... At 941 PM CDT, Doppler radar was tracking a strong thunderstorm over North Kansas City, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kansas City, Independence, Raytown, Liberty, Gladstone, North Kansas City, Sugar Creek, Riverside, Claycomo, Kansas City Kansas, Courtney, Avondale, Northmoor, Houston Lake, River Bend, Kansas City Downtown, Oakwood Park, Oakwood, Birmingham and Oaks. This includes the following highways... Interstate 70 in Missouri between mile markers 0 and 11. Interstate 70 in Kansas between mile markers 420 and 423. Interstate 35 in Missouri between mile markers 0 and 11. Interstate 35 in Kansas between mile markers 234 and 235. Interstate 29 between mile markers 0 and 5. Interstate 635 between mile markers 9 and 12. Interstate 435 between mile markers 53 and 64. LAT...LON 3908 9467 3921 9464 3919 9436 3901 9445 TIME...MOT...LOC 0241Z 283DEG 18KT 3913 9457 Welsh
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:20 PM CDT | Special Weather Statement | EAX | Miami | 25 min |
| Jul 13, 8:28 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Jul 13, 8:41 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
| Jul 13, 9:43 PM CDT | River Flood Warning | EAX | Johnson | 26 hr |
| Jul 13, 10:54 PM CDT | River Flood Warning | EAX | Johnson | 28 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.